This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Is it possible to get a mild form of serotonin syndrome from taking Buspar 10mg twice a day and also smoking some concentrated THC (wax)? This thought has come and gone for me for a few weeks because I haven't felt the same ever since. I thought I may have chronic fatigue syndrome (I suspected I have fibromyalgia too) but I am now thinking it could have been serotonin syndrome recently. I was feeling impulsive and I did not plan to smoke very much of this "wax", but I ended up choking on it a little bit because I had a sore throat, and I ended up getting extremely high. I was having hallucinating and feeling horrible for several hours afterwards. I kept saying "I am dieing", I was really restless, my head felt warm, and I felt like throwing up. From what I have read, my experience wasn't as bad as some people who say they had serotonin syndrome, so is it possible to have a very mild form of it? It eventually went away, but days afterward I felt paranoid and "hypervigilent" I guess is the word. Those feelings went away after a few days and so far I have been doing ok, I just feel really flat, and to express emotion (for example smiling) seems to be more of an effort than it was before. Ever since then I have been low energy, feeling emotionally flat, muscle tremors, eye problems (hazy surroundings, dry eyes), cognitive dysfunction (mainly short term memory). Is it possible to get serotonin syndrome under these circumstances? Could concentrated THC mixed with Buspar cause this problem (Buspar being a 5-HT1a agonist)? or am I just having anxiety and other issues (fatigue)? I have continued to take the Buspar. I do not know how to get off of it and the other people I have asked about this (my doctor and internet people) say that I am fine. It didn't seem like Buspar was working as well after this whole incident, mainly because I have been feeling cognitively tired and feeling "out of it". I was suspecting low dopamine, but I'm not sure. Please get back to me, thanks.
Serotonin syndrome occurs usually with the use of high dose or combination of Selective serotonin re uptake inhibitors and tri cyclic anti-depressants (SSRI and TCA). It is rare with 20mg buspar per day use. So do not worry about that.
Apart from this from your symptoms, I would like to consider multiple possibilities in following hierarchy:
• Substance (tetrahydrocannbinol or THC) induced Psychotic symptoms.
• Substance (THC) induced Anxiety disorder.
• Independent Anxiety or psychotic illness.
• Combination of above.
Following measures will help:
-Considering the severity and nature of your symptoms, I would like to advise you to stop using THC.
-Consult your psychiatrist
- Do not self-medicate.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
"The physiologic manifestations of serotonin syndrome are largely due to stimulation of 5HT1a and 5HT2 receptors."
"Direct 5HT receptor stimulation - Buspirone (BuSpar), triptans (Imitrex..."
I took Buspar today and I had a fluttering rapid heartbeat, and extreme restlessness. I also noticed last week I was getting fevers after I was taking it. I think it is best that I get off of it soon as possible. You really dont think that anything could have happened???
I would classify this as derealization or depersonalization considering I feel a bit disconnected from reality. My doctor prescribed me Wellbutrin and clonazepam, do you think it is a wise choice to take these?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.